Narrow Results Clear All
- Communication Improvement 4
- Education and Training 7
- Error Reporting and Analysis 4
- Human Factors Engineering 8
- Legal and Policy Approaches 2
- Quality Improvement Strategies 7
- Research Directions 1
- Device-related Complications 2
- Medical Complications 1
- Medication Errors/Preventable Adverse Drug Events 15
Search results for "Press Release/Announcement"
FDA identifies harm reported from sudden discontinuation of opioid pain medicines and requires label changes to guide prescribers on gradual, individualized tapering.
Silver Spring, MD: US Food and Drug Administration; April 9, 2019.
Efforts to address the opioid epidemic range from regulation to changes in pain management. This safety announcement raises awareness of potential harms associated with rapidly decreasing the dose of or discontinuing opioids for patients who may be physically dependent on the medication. It also announces a requirement regarding changes to prescribing information for opioids to provide expanded guidance on how to safely taper doses. Health care providers should discuss tapering plans with patients and provide ongoing monitoring and support.
Rockville, MD: Agency for Healthcare Research and Quality. Special Emphasis Notice. August 2, 2018. Publication No. NOT-HS-18-015.
This announcement highlights Agency for Healthcare Research and Quality funding opportunities for health services research to assess local, state, and system-level policy to address the opioid crisis, evaluate interventions to minimize opioid misuse, and understand the rapid increase in opioid-related hospitalizations.
FDA Drug Safety Communication: FDA requires labeling changes for prescription opioid cough and cold medicines to limit their use to adults 18 years and older.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; January 11, 2018.
Request for comments on the proposed measures and 2020 targets for the National Action Plan for Adverse Drug Event Prevention: inpatient and outpatient measures for reduction of adverse drug events from anticoagulants, diabetes agents, and opioid analgesics.
Federal Register. Washington, DC: Office of Disease Prevention and Health Promotion, US Department of Health and Human Services. October 20, 2016;81:72594-72595.
National attention has focused on efforts to address adverse drug events. This call for comments seeks insights regarding revisions to a 2014 action plan that highlighted how to reduce adverse drug events associated with anticoagulants, diabetes agents, and opioids. These proposed updates involve measures to apply in both the inpatient and outpatient environments to track adverse drug events. The opportunity to submit written comments is now closed.
Heparin-containing medical devices and combination products: recommendations for labeling and safety testing. Draft guidance for industry and Food and Drug Administration staff.
Federal Register. Washington, DC: US Department of Health and Human Services. Baltimore, MD: Food and Drug Administration. July 9, 2015;80:39440-39441.
Rockville, MD: US Food and Drug Administration; 2013.
To protect children and pets from accidental exposure to prescription medications, this consumer alert outlines the dangers of inappropriate storage and disposal of medication skin patches.
FDA requiring color changes to Duragesic (fentanyl) pain patches to aid safety―emphasizing that accidental exposure to used patches can cause death.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 23, 2013.
This announcement explains a label change to a medication patch intended to reduce risk of accidental exposure.
Kadcyla (ado-trastuzumab emtansine): drug safety communication—potential medication errors resulting from name confusion.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; May 6, 2013.
This announcement describes the risk of medication mix-ups associated with the use of an incorrect nonproprietary name for a breast cancer drug.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; December 6, 2012.
Codeine use in certain children after tonsillectomy and/or adenoidectomy may lead to rare, but life-threatening adverse events or death.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; August 15, 2012.
This announcement reveals risks associated with administering codeine after a common pediatric procedure.
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; June 13, 2011.
This notice raises awareness of a two look-alike/sound-alike drugs, one an antipsychotic medication and the other a dopamine agonist.
Hydrocodone bitartrate and acetaminophen tablets, phenobarbital tablets by Qualitest: recall—incorrect package labeling.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; February 7, 2011.
This announcement reports the recall of two products that may have been mislabeled.
Morphine sulfate oral solution 100 mg per 5 mL (20 mg/mL): medication use error—reports of accidental overdose.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; January 10, 2011.
This announcement reveals a labeling change to reduce the potential for misadministration of a pain medication.
MedWatch Safety Alert. Rockville, MD: US Food and Drug Administration; February 17, 2010.
This announcement alerts consumers and health care professionals to dangers associated with name confusion on a widely used over-the-counter medicine.
FDA Public Health Advisory [US Food and Drug Administration Web site]. January 19, 2010.
This FDA announcement alerts clinicians to reports of adverse events associated with benzocaine sprays and includes considerations for safer use of the sprays.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; May 21, 2009.
This announcement reports on potential for falsely elevated glucose readings in patients taking parenteral maltose, parenteral galactose, or oral xylose and provides a list of products that may interfere with glucose monitoring.
Information for healthcare professionals: risk of transmission of blood-borne pathogens from shared use of insulin pens.
FDA Alert [US Food and Drug Administration Web site]. March 19, 2009.
This announcement alerts clinicians and patients that insulin pens and insulin cartridges are never to be used on more than one patient.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; November 6, 2008.
This announcement recalls a mislabeled single-use, disposable syringe that could potentially cause dangerous insulin dosing errors.
FDA Public Health Advisory [US Food and Drug Administration Web site]. March 11, 2008.
This announcement alerts parents and health care professionals about the potentially fatal dangers of Tussionex Pennkinetic Extended-Release Suspension, a prescription cough medicine that should not be used in children younger than 6 years.
FDA Public Health Advisory [US Food and Drug Administration Web site]. February 28, 2008.
This announcement update alerts providers to a recall of certain heparin sodium injection vials, in response to a series of serious adverse events associated with heparin sodium injections, especially those in multiple-dose vials.